Flash Flood, Reagan
- When
- August 18, 7:30 PM CST to 9:30 PM CST
- Where
- Reagan County, Big Lake
- Reported by
- NEWSPAPER
- Coordinates
- 31.366, -101.523 (the zone’s center; the record gives no point)
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 18, 1:39 PM CST, 5 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT SAT AUG 18 2001 WATER VAPOR ANIMATION INDICATED A DEFORMATION TYPE SIGNATURE...WITH UPPER LEVEL SUBTROPICAL MOISTURE IN PLACE OVER THE SOUTHERN STATES. THIS WAS CAUSING EXTENSIVE MID/HIGH LEVEL CLOUDINESS FROM THE CENTRAL PERMIAN BASIN AND SOUTHWARD. AS ANALYZED AT 500 MB...UPPER LEVEL RIDGING WAS REBUILDING OVER THE SW LOWER-48...AS A VIGOROUS UPPER SYSTEM MOVES ACROSS THE GREAT LAKES. PREVIOUS CONVECTION AROUND THE REGION HAS PRODUCED NUMEROUS BOUNDARIES...WITH THE STRONGEST ONE NOTED FROM SOUTH OF PECOS TO NEAR COLORADO CITY. AREAS ALONG THIS BOUNDARY AND SOUTH OF...SEEM TO BE THE BEST BETS FOR RECEIVING RAIN FOR THE SHORT TERM. OUR NORTHERN AREAS CANNOT BE COMPLETED RULED OUT...AS PLENTY OF MOISTURE AND WEAKER BOUNDARIES WERE PRESENT. FOR THE SHORT TERM...A DRYING AND WARNING TREND IS NOTED. AS NOTED ABOVE...UPPER RIDGING WILL CONTINUE TO REBUILD OVER THE SOUTHERN AND SW LOWER 48. EXCEPT FOR THE MOUNTAINS AND BIG BEND REGION...WILL MAINTAIN A DRY FORECAST AT LEAST UNTIL MID WEEK FOR THE PLAINS. DAILY HIGH TEMPS SHOULD BE AT OR ABOVE NORMAL INTO MID WEEK. MAY ADD A SLIGHT CHANCE FOR SHOWERS WED/THU FOR MOST OF THE PLAINS... AS A TROUGH AXIS NEARS THE REGION FROM THE WEST. UNFORTUNATELY... SIGNIFICANT PRECIP LOOKS RATHER IFFY THEN. A BIGGER IF IS THE FINAL DESTINATION AND CHARACTER OF TROPICAL STORM CHANTAL. MODELS GUIDANCE THIS FAR INTO THE FUTURE...HAS IT LANDFALLING FROM NE MEXICO TO THE CENTRAL GULF COAST. EXTRAPOLATING ITS GENERAL PATH...EFFECTS FROM IT COULD BE FELT IN ABOUT A WEEK (THATS IF IT MOVES THIS WAY). FIRST GUESS NUMBERS FOLLOW BELOW.. WILL MAINTAIN 20 POPS TONIGHT... AS NEW CONVECTION IS ALREADY GETTING UNDERWAY. MAF 69/96/68/97 2-00 LSA 66/97/66/97 2-00 6R6 72/95/72/96 21-0 MRF 59/85/58/65 2221 CNM 68/98/68/99 2-00 .MAF... TX...NONE. NM...NONE. RSB
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT SAT AUG 18 2001 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE...COMBINED WITH LOW LEVEL MOISTURE AND HEATING SATURDAY AFTERNOON...WILL RESULT IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY AND SATURDAY NIGHT. .THREATS... THUNDERSTORMS... THE STRONGEST THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS TO 35 MPH... AND FREQUENT CLOUD TO GROUND LIGHTNING. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE...RESULTING IN PONDING OF WATER ON ROADWAYS AND AREAS OF HIGH WATER IN LOW WATER CROSSINGS. STORM SPOTTER ACTIVATION IS NOT ANTICIPATED.
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 528 PM CDT SAT AUG 18 2001 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE AND HEATING SATURDAY AFTERNOON...WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH TONIGHT. .THREATS... THUNDERSTORMS... THE STRONGEST THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 55 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN... DUE TO THE HIGH AMOUNT OF MOISTURE AVAILABLE...HEAVY RAINFALL OVER TWO INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THIS COULD RESULT IN FLOODING OF ROADWAYS AND DRAWS. MOTORISTS SHOULD BE ON THE LOOKOUT FOR WATER COVERING THE ROAD IN LOW LYING AREAS OR PONDING OF WATER ON ROADWAYS. STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. AKL
The Midland/Odessa radar (KMAF), 90 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266492.